MAUDE Adverse Event Report: CONVATEC INC CURE ULTRA MALE CATHETER; CATHETER, STRAIGHT

CONVATEC INC CURE ULTRA MALE CATHETER; CATHETER, STRAIGHT
Model Number ULTRA M14C
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Urinary Tract Infection (2120)
Type of Reportable Event Serious Injury
Event or Problem Description
Consumer states he "has been cathing since (b)(6) 2025 with the ultram14c catheter.He just previously had pae procedure for his bph on (b)(6) 2025.He had a foley post op, it was removed after a few days and he ended up failing that voiding trial.He said a new foley was placed however he ended up getting a bad uti end of october with shaking chills and fever from it.He said that was successfully treated his symptoms of that uti and removed and he started cic.He said since he started cic he has had 2 additional utis with his intermittent catheters following the first one post op with the foley.His symptoms post foley infection cleared with antibiotic treatment.Then end of (b)(6) 2025 he noticed he had cloudy urine that was foul smelling and a urine culture was checked which was positive for enterococcus and he was treated with macrobid.He said the antibiotic helped a lot to clear his urine cloudiness but not sure if it ever fully cleared up post treatment.He said he went into see his urologist last thursday because he had an episode wednesday night where he placed the catheter in him and urine sprayed out all around the catheter and it was hard to insert and uncomfortable.He was able to get in another catheter on his second try and he was able to fully drain.When he saw the urologist his post void residuals were low at about 125ml he said.His urologist advised him ok to drop down to cic 2-3 times a day (from 3 -4 x a day) as long as he stays below 500 mls with his cath'd voids post residual.He said a urine was checked as well in the office.He said his only symptom was cloudy urine and a little burning but nothing too alarming out of the ordinary.He said at times he feels like his meatus is closed shut and he has to pry it open a bit with the catheter.He said he just received an electronic message from his md that he should start levaquin antibiotic for a week as his urine culture isn't finalized but looking like he has another uti.He only suspects that possibly that catheter upon removal from packaging can touch the lettuced torn edges (partially outside of packaging) of where it was torn on top, thinking maybe this could have contributed to his past utis, he is not sure.Consumer was advised not use any product that he sees was contaminated prior to insertion.His md said his prostate is still enlarged possibly attributing to his retention and may need another surgery.He also suffers from constipation." this emdr covers the unknown number of catheters associated with the utis.
 
Additional Manufacturer Narrative
Based on the available information, this event is deemed to be a serious injury.This complaint has been evaluated.No lot number is available.A detailed investigation or batch review cannot be conducted.Therefore, this evaluation will be closed.This issue will be monitored through the post market product monitoring review process.To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number: reporting site: 1049092.Manufacturing site: 3005471919.

Brand Name
CURE ULTRA MALE CATHETER
Common Device Name
CATHETER, STRAIGHT
Manufacturer (Section D)
CONVATEC INC
211 american avenue
greensboro NC 27409
Manufacturer (Section G)
CONVATEC INC
211 american avenue
greensboro NC 27409
Manufacturer Contact
pamela meadows
7815 national service road
suite 600
greensboro, NC 27409
3365424679
MDR Report Key24208631
Report Number1049092-2026-00014
Device Sequence Number21248166
Product Code EZD
UDI-Device Identifier00815947021113
UDI-Public00815947021113
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K221593
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberULTRA M14C
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/26/2026
Initial Report FDA Received Date01/29/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexMale